Alert archive / West Virginia / Flash Flood Warnings in 2001

Flash Flood Warning 28, NWS Pittsburgh, PA

July 18, 2001Tucker County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jul 18, 2001, 10:21 AM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2001, 10:21 AM EDT (14:21 UTC)
Expired
Jul 18, 2001, 1:15 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Tucker County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 181427
FFWPBZ

WVC093-181715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1021 AM EDT WED JUL 18 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TUCKER COUNTY IN WEST VIRGINIA

* UNTIL 115 PM EDT

* AT 1021 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA 
OF HEAVY RAINFALL MOVING EASTWARD ACROSS TUCKER COUNTY...ROUGHLY 
ALONG A LINE FROM ST. GEORGE EASTWARD TO THE BLACKWATER FALLS STATE 
PARK AREA.  RADAR ESTIMATES SHOW SOME AREAS ALONG THIS LINE HAVE 
ALREADY RECEIVED NEARLY TWO INCHES OF RAIN...WITH MORE PRECIPITATION 
MOVING INTO THE COUNTY FROM THE WEST.  
 

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:10 AM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jul 18, 4:10 AM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EDT WED JUL 18 2001

WILL MAKE LITTLE CHANGE TO PREVIOUS FORECAST.  IT LOOKS GOOD.

WEAK BOUNDARY STRETCHED ACROSS THE AREA COULD KICK OFF SOME SHOWERS
TODAY.  SCATTERED LIGHT SHOWERS WITH VERY WIDESPREAD THUNDERSTORMS
ON THE RADAR AT THE MOMENT.

PREVIOUS TEMPS LOOK GOOD.

CAT

FCSTID = 66
PIT   85  65  84  63 /  40  30  30  10
HLG   85  65  84  63 /  40  30  30  10
MGW   86  67  85  65 /  40  30  30  10
ZZV   86  67  85  65 /  40  30  30  10
PHD   85  65  84  63 /  40  30  30  10
FKL   82  62  80  60 /  30  30  30  10
DUJ   82  62  80  60 /  30  30  30  10
LBE   85  65  84  63 /  40  30  ,30  10
BTP   83  64  82  62 /  30  30  30  10
IDI   83  64  82  62 /  30  30  30  10
ODM   82  62  83  58 /  40  30  30  10

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.